Alert archive / Virginia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 124, NWS Blacksburg, VA

June 7, 2008Bedford County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 7, 2008, 6:25 PM EDT for Bedford County, Virginia. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 7, 2008, 6:25 PM EDT (22:25 UTC)
Expired
Jun 7, 2008, 7:00 PM EDT
In force
35 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

County Bedford County, VA

The radar

The Roanoke radar (KFCX), 59 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 7, 6:35 PM EDTHAIL 0.752 Nw Moneta, VA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 10.4 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2008-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 873 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2008-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
873 J/kg
Mixed-layer CIN
-113 J/kg
Mixed-layer LCL
1393 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRNK 072225
SVRRNK
VAC019-072330-
/O.NEW.KRNK.SV.W.0124.080607T2225Z-080607T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
625 PM EDT SAT JUN 7 2008

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA

* UNTIL 730 PM EDT.

* AT 622 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  GOODVIEW...OR NEAR MONETA...AND MOVING EAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GOODVIEW...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3724 7950 3718 7971 3719 7972 3719 7973
      3719 7974 3725 7976 3734 7962
TIME...MOT...LOC 2225Z 249DEG 10KT 3723 7970

$$
2 follow-up statements
000 
WWUS51 KRNK 072247
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
648 PM EDT SAT JUN 7 2008

VAC019-072330-
/O.CON.KRNK.SV.W.0124.000000T0000Z-080607T2330Z/
BEDFORD VA-
648 PM EDT SAT JUN 7 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR CENTRAL BEDFORD COUNTY...

AT 644 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR GOODVIEW...OR NEAR MONETA...MOVING EAST AT 11 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY..

LAT...LON 3724 7950 3718 7971 3719 7972 3722 7973
      3729 7958
TIME...MOT...LOC 2248Z 249DEG 10KT 3725 7963

$$
000 
WWUS51 KRNK 072300 RRA
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
701 PM EDT SAT JUN 7 2008

VAC019-072311-
/O.CAN.KRNK.SV.W.0124.000000T0000Z-080607T2330Z/
BEDFORD VA-
701 PM EDT SAT JUN 7 2008

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BEDFORD COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND 
MOVED OUT OF THIS PORTION OF THE COUNTY. THEREFORE...THE WARNING HAS 
BEEN CANCELLED.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.

LAT...LON 3724 7950 3718 7971 3719 7972 3722 7973
      3729 7958
TIME...MOT...LOC 2301Z 249DEG 10KT 3726 7959

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 6:15 PM EDT, 10 minutes earlier.

Area forecast discussion, Jun 7, 6:15 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
615 PM EDT SAT JUN 7 2008

.SYNOPSIS...
HOT AND HUMID CONDITIONS WILL CONTINUE THROUGH AT LEAST MONDAY
THANKS TO THE INFLUENCE OF A PERSISTENT AREA OF HIGH PRESSURE.
TUESDAY INTO WEDNESDAY THE HIGH WILL SHIFT OFF THE COAST AND A
COLD FRONT WILL TRY TO MAKE ITS WAY INTO THE AREA. THE RESULT WILL
BE SLIGHTLY COOLER TEMPERATURES AND BETTER COVERAGE OF SHOWERS AND
STORMS.

&&

.NEAR TERM /THROUGH SUNDAY/...
HAVE ISSUED A QUICK UPDATE TO THE FCST TO INCREASE POPS SO THAT
ALL AREAS HAVE ISOLATED OR SCATTERED TSTMS NOW. NO OTHER CHANGES
AT THIS TIME.

LITTLE CHANGE TO CURRENT SCENARIO WITH UPPER RIDGE IN
PLACE AND DIURNAL CONVECTION DRIVEN BY DIFF HEATING ACROSS THE
MOUNTAINS AND OLD BOUNDARIES. HOWEVER EXACTLY WHERE TSRA DEVELOPS
AND EXPANSE OF COVERAGE STILL IFFY THIS EVENING AND AGAIN SUNDAY
DESPITE STRONG INSTABILITY FIELDS. FOR NOW WILL FOLLOW SIMILAR TO
THE PREVIOUS FORECAST WITH CHANCE POPS INTO THE EVENING WEST AND
EXTEND A BIT EAST GIVEN LEE TROF WHERE THE NAM/RUC CONTINUE TO
FOCUS. OTRW STILL APPEARS WITH LACK OF MUCH SUPPORT ALOF THAT ANY
CONVECTION SHOULD FADE TO MAINLY CLEAR SKIES OVERNIGHT WITH LITTLE
IN THE WAY OF POPS AFTER MIDNIGHT. AGAIN WENT CLOSER TO WARMER MET
MOS GIVEN TOO COOL MAV VALUES OF LATE.

ANOTHER DAY OF POTENTIAL RECORD HEAT LOOKS IN STORE ON SUNDAY AS
SURFACE RIDGE PRODUCES A LITTLE MORE WESTERLY COMPONENT OVER THE
REGION. NAM AGAIN SHOWS BEST CONVERGENCE ALONG EASTERN LEE TROF BUT
SUSPECT LIKELY FARTHER EAST THAN TODAY SO KEEPING BEST POPS ALONG
THE BLUE RIDGE AND WEST WHERE 20/30 NATURE SEEMS BEST. OTRW PARTLY TO
MOSTLY SUNNY AND HOT AGAIN WITH 95-100 EAST AND 87-93 WEST. MAY BE
CLOSE TO HEAT ADVISORY LEVELS EXTREME EAST AS DEWPOINTS HAVE BEEN
SLOWER TO FALL EACH DAY BUT SINCE MOST FORECAST INDICES BELOW 105
WILL HOLD ON THE NPW.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
WE WILL BEGIN TO SEE THE ONSET OF THE DEPARTURE OF THE CENTER OF THE
UPPER HIGH TO OFF THE COAST OF THE CAROLINAS. WHAT THIS WILL MEAN
FOR THE AREA WILL BE LESS OF A CAP ACROSS THE REGION...A BETTER
INFLUX OF MOISTURE INTO THE REGION...AND A PROGRESSIVELY GREATER
INFLUENCE OF UPPER LEVEL DYNAMICS IN THE WEST THANKS TO AN
APPROACHING FRONTAL BOUNDARY. ALSO...TEMPERATURES WILL START TO
TREND SLIGHTLY COOLER. LOOK FOR DIURNAL SHOWERS AND THUNDERSTORMS TO
BE MORE PROBABLE ACROSS A GREATER EXPANSE OF THE REGION...BUT STILL
GENERALLY ISOLATED TO SCATTERED IN COVERAGE.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
THE TREND THAT STARTED MONDAY-TUESDAY WILL CONTINUE WEDNESDAY INTO
THURSDAY AS A SHORTWAVE TROUGH HEADS FROM THE GREAT LAKES INTO NEW
ENGLAND AND ITS ASSOCIATED COLD FRONT MOVES INTO AND THEN STALLS
OVER THE REGION. LOOK FOR TEMPERATURES TO TREND STILL A LITTLE
COOLER AND PRECIPITATION COVERAGE TO BE BETTER.

FRIDAY INCREASE SLIGHTLY AS THE FRONT BEGINS TO LIFT NORTH AGAIN AS
A WARM FRONT. IT WILL STILL BE IN CLOSE PROXIMITY TO THE AREA
THOUGH...SO ISOLATED TO SCATTERED SHOWERS AND STORMS WILL REMAIN IN
THE FORECAST. SATURDAY WE WILL NEED TO WATCH ANOTHER COLD FRONT
APPROACH THE AREA. ITS INFLUENCE WILL HELP CONTINUE THE MENTION OF
ISOLATED AND SCATTERED SHOWERS AND STORMS IN THE FORECAST.

&&

.AVIATION /22Z SATURDAY THROUGH THURSDAY/...
LARGE RIDGE OF HIGH PRESSURE ACROSS THE REGION WILL MAINTAIN SIMILAR
CONDITIONS OF THE LAST COUPLE OF DAYS OVER THE NEXT 24 HOURS.
THIS IN CONJUNCTION WITH HEATING WILL KEEP SCT/BKN CUMULUS THIS
AFTERNOON/EARLY EVENING...AND ISOLATED TO WIDELY SCATTERED
SHOWERS/THUNDERSTORMS MAINLY ALONG THE RIDGES INTO THIS EVENING.

MAINLY UNRESTRICTED CONDITIONS TO PREVAIL WITH VFR WEATHER
EXPECTED AT ALL TERMINAL FORECAST POINTS WITH EXCEPTION OF A
POSSIBLE BRIEF INTRUSION INTO IFR RANGE IN LATE NIGHT VALLEY FOG
IN THE VICINITY OF KLWB...WITH SOME AREAS OF LIGHT FOG OR HAZE
AROUND DAYBREAK OVER THE PIEDMONT.

DUE TO THE ISOLATED/WIDELY SCATTERED NATURE OF ANY STORMS THAT DO
DEVELOP OVER THE NEXT COUPLE OF DAYS...THREAT TO ANY PARTICULAR
TERMINAL FORECAST POINT APPEARS QUITE REMOTE...SO ONLY INCLUDED
MENTION OF VCTS DURING TIMES THAT THREAT WILL BE THE GREATEST.

SIMILAR WEATHER REGIME LOOKS TO LAST INTO MONDAY BEFORE A WEAK
COLD FRONT BRINGS BETTER CHANCES FOR AFTERNOON SHOWERS AND STORMS
BY MIDWEEK WITH LOCAL MVFR CONDITIONS AT TIMES.

&&

.CLIMATE...
RECORD HIGH TEMPERATURES JUNE 8 AND JUNE 9. TOP 10 LIST ARE
AVAILABLE FOR THESE SITES LISTED BELOW AT
WWW.WEATHER.GOV/CLIMATE/LOCALDATA.PHP?WFO=RNK (LOWER CASE).

BLACKSBURG VA     BLUEFIELD WV       DANVILLE VA
6/8...90 IN 1984  6/8...89 IN 2007   6/8...98 IN 1988
6/9...92 IN 1953  6/9...88 IN 1966   6/9...97 IN 1990

LYNCHBURG VA      ROANOKE VA
6/8..100 IN 1933  6/8...97 IN 1933
6/9...99 IN 1933  6/9...98 IN 1933

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...DS
NEAR TERM...JH/JJ
SHORT TERM...DS
LONG TERM...DS
AVIATION...JH
CLIMATE...
Hazardous weather outlook, Jun 7, 5:31 AM EDT, 12 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
531 AM EDT SAT JUN 7 2008

NCZ001-002-018-VAZ007-009-010-012-015-019-020-WVZ042>045-080945-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-WYTHE-GRAYSON-
ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-GREENBRIER-
531 AM EDT SAT JUN 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003-004-019-020-VAZ011-013-014-016>018-022>024-032>035-043-080945-
SURRY-STOKES-WILKES-YADKIN-GILES-PULASKI-MONTGOMERY-CARROLL-FLOYD-
CRAIG-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-
HENRY-
531 AM EDT SAT JUN 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

A PROLONGED PERIOD OF HEAT WILL CONTINUE...WITH HEAT INDICES
RANGING FROM 92F TO 97F. ANYONE WHO WILL BE OUTDOORS SHOULD TAKE
PRECAUTIONS FROM THE HEAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A PROLONGED PERIOD OF HEAT WILL CONTINUE THROUGH MONDAY...WITH HEAT
INDICES RANGING FROM 92F TO 97F. ANYONE WHO WILL BE OUTDOORS SHOULD
TAKE PRECAUTIONS FROM THE HEAT. SOME MODERATION WILL BEGIN TO TAKE
PLACE BY TUESDAY AND THROUGH THE REMAINDER OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ005-006-VAZ044>047-058-059-080945-
ROCKINGHAM-CASWELL-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
531 AM EDT SAT JUN 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

A PROLONGED PERIOD OF HEAT WILL CONTINUE...ESPECIALLY THIS
WEEKEND...WITH HEAT INDICES RANGING FROM 95F TO 102F. ANYONE WHO
WILL BE OUTDOORS SHOULD TAKE PRECAUTIONS FROM THE HEAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A PROLONGED PERIOD OF HEAT WILL CONTINUE THROUGH MONDAY...WITH
HEAT INDICES RANGING FROM 98F TO 105F. ANYONE WHO WILL BE OUTDOORS
SHOULD TAKE PRECAUTIONS FROM THE HEAT. HEAT ADVISORIES MAY NEED TO
BE ISSUED FOR PART OF THE AREA BY SUNDAY. SOME MODERATION WILL
BEGIN TO TAKE PLACE BY TUESDAY AND THROUGH THE REMAINDER OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SK

In the hours before

Special weather statement, Jun 7, 4:42 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
442 PM EDT SAT JUN 7 2008

VAZ058-072115-
HALIFAX VA-
442 PM EDT SAT JUN 7 2008

AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTH OF NATHALIE...OR ABOUT 5 MILES WEST
OF CRYSTAL HILL...MOVING EAST AT 12 MPH. THE STRONG THUNDERSTORM WILL
BE NEAR...NATHALIE AT 455 PM EDT...CRYSTAL HILL AT 505 PM EDT...MT
LAUREL...CLOVER AT 515 PM EDT...

EXPECT RAINFALL AMOUNTS OF AN INCH DURING THE NEXT HOUR...WITH WINDS
GUSTING TO 50 MPH AND PEA SIZED HAIL.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
UPDATES ON THIS DEVELOPING SITUATION.
Special weather statement, Jun 7, 5:03 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
503 PM EDT SAT JUN 7 2008

NCZ003-072130-
SURRY NC-
503 PM EDT SAT JUN 7 2008

AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF BOONVILLE...OR ABOUT OVER
ROCKFORD...MOVING NORTHEAST AT 14 MPH. THE STRONG THUNDERSTORM WILL
BE NEAR...LEVEL CROSS AT 515 PM EDT...SILOAM AT 520 PM EDT...

EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM...WITH
WINDS GUSTING TO 50 MPH AND PEA SIZED HAIL.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
UPDATES ON THIS DEVELOPING SITUATION.
Local storm report, Jun 7, 5:05 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
505 PM EDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             2 NE FANCY GAP          36.69N 80.67W
06/07/2008  E0.75 INCH       CARROLL            VA   PUBLIC

            HAIL BEGAN ABOUT 425 PM...LASTED 2 MINUTES.

&&

JJACKSON
Local storm report, Jun 7, 5:30 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
530 PM EDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND DMG     1 NW ROCKFORD           36.28N 80.66W
06/07/2008                   SURRY              NC   LAW ENFORCEMENT

            TREE DOWN AT INTERSECTION OF ROCKFORD ROAD AND ROBERT
            BURRUS ROAD.

&&

JJACKSON
Special weather statement, Jun 7, 6:18 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
618 PM EDT SAT JUN 7 2008

NCZ001-019-072230-
WILKES NC-ASHE NC-
618 PM EDT SAT JUN 7 2008

AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 2 MILES NORTHEAST OF GLENDALE SPRINGS...MOVING
NORTH AT 23 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...LAUREL SPGS
AT 625 PM EDT...

EXPECT RAINFALL AMOUNTS OF AN INCH DURING THE NEXT HOUR...WITH WINDS
GUSTING TO 50 MPH AND SMALL HAIL.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
UPDATES ON THIS DEVELOPING SITUATION.

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 1:45 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Patrick, City of Martinsville60 min
Jun 7, 2:16 PM EDTSevere Thunderstorm WarningRNKCarroll, Patrick59 min
Jun 7, 3:07 PM EDTSevere Thunderstorm WarningRNKCarroll51 min
Jun 7, 3:19 PM EDTSevere Thunderstorm WarningRNKHenry, Patrick40 min
Jun 7, 4:11 PM EDTSevere Thunderstorm WarningRNKCarroll64 min
Jun 7, 4:53 PM EDTSevere Thunderstorm WarningRNKAmherst26 min
Jun 7, 5:31 PM EDTSevere Thunderstorm WarningRNKBedford22 min
Jun 7, 5:57 PM EDTSevere Thunderstorm WarningRNKFloyd, Franklin, Patrick30 min
Jun 7, 6:03 PM EDTSevere Thunderstorm WarningRNKAppomattox, Campbell57 min
Jun 7, 6:44 PM EDTSevere Thunderstorm WarningRNKFranklin46 min
Jun 7, 7:37 PM EDTSevere Thunderstorm WarningRNKFranklin24 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.